Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 285, NWS Nashville, TN

May 31, 2006Overton County, Putnam County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 31, 2006, 4:42 PM CDT for Overton County, Putnam County, Tennessee. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2006, 4:42 PM CDT (21:42 UTC)
Expired
May 31, 2006, 5:00 PM CDT
In force
18 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Overton County, TN, Putnam County, TN

The radar

The Nashville radar (KOHX), 107 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 531 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
531 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 312142
SVROHX
TNC133-141-312200-
/O.NEW.KOHX.SV.W.0285.060531T2142Z-060531T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
442 PM CDT WED MAY 31 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN OVERTON COUNTY IN TENNESSEE
  NORTH CENTRAL PUTNAM COUNTY IN TENNESSEE

* UNTIL 500 PM CDT

* AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES EAST OF
  ALGOOD...OR ABOUT 11 MILES NORTHEAST OF COOKEVILLE...AND MOVING
  NORTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTIES.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3610 8531 3625 8519 3641 8545 3624 8559

$$
ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:44 PM CDT, 58 minutes earlier.

Area forecast discussion, May 31, 3:44 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
344 PM CDT WED MAY 31 2006

.SHORT TERM (TONIGHT-THU)...UPR RIDGE LIMITED DEVELOPMENT OF
AFTERNOON THUNDERSTORMS THROUGH MID AFTERNOON. BUOYANCY AXIS AND
STEEP LAPSE RATES WERE COLLOCATED FROM N MS INTO S CNTRL KY...AND
STRONG STORMS DEVELOPED IN THE CUMBERLAND PLATEAU AWAY FROM THE UPPER
RIDGE. THESE STORMS WILL TO MOVE SLOWLY WEST THE PLATEAU.

A SFC FRONT HAS PULLED UP STATIONARY NEAR THE OH VLY THIS AFTERNOON
AND WILL NOT COME INTO PLAY TONIGHT. MAV/MET MOS POPS TOO HIGH
TONIGHT...SCATTERED AND LIMITED POPS THIS EVENING.

UPR TROUGH SHIFTS HIGHER MOISTURE FROM THE MID MS VLY EAST OVER MID
TN THU. HEATING...MORE CLOUDS AND A FRONTAL APPROACH SUPPORTS LIKELY
POPS. NAM SFC PRES/WINDS PREFERRED OVER GFS. LIKELY CHC CONTINUES
THU NIGHT AS COLD FRONT LOOKS TO PUSH THROUGH MID TN.

.LONG TERM (FRI-WED)...H8 PATTERN SHOWS COOLER AIR WILL PUSH SOUTH
WITH UPR TROUGH OVER THE OH/TN VLYS THIS WEEKEND. NORTH FLOW IS DEEP
AND AIR DRY. DIURNAL HEATING WILL GENERATE CLOUDS BUT WILL KEEP PCPN
OUT OF WEEKEND FORECAST AT THIS TIME.

THE COOLER PATTERN LOOKS TO MODIFY EARLY NEXT WEEK WITH THE APPROACH
OF ANOTHER COLD FRONT. KEPT RAIN CHC SLIGHT WED.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    69  87  66  82 /  50  70  70  20
CLARKSVILLE  69  83  64  82 /  50  70  70  10
CROSSVILLE   64  82  63  76 /  40  60  70  60

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, May 31, 5:30 AM CDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED MAY 31 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-011030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT WED MAY 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP TODAY AND
TONIGHT. THERE IS A SMALL CHANCE THAT SOME STORMS COULD BECOME
LOCALLY SEVERE...PRODUCING HAIL AND OR POSSIBLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED SEVERE THUNDERSTORMS MAY AFFECT THE MID-STATE THURSDAY
AND THURSDAY NIGHT AS A STORM SYSTEM PUSHES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED
AT THIS TIME.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:15 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence30 min
May 30, 7:22 PM CDTFlash Flood WarningOHXCannon23 min
May 30, 7:32 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, Smith28 min
May 30, 7:48 PM CDTFlash Flood WarningOHXCannon117 min
May 30, 7:55 PM CDTFlash Flood WarningOHXGiles, Lawrence2 hr
May 30, 9:27 PM CDTFlash Flood WarningOHXPickett2 hr
May 31, 4:10 PM CDTSevere Thunderstorm WarningOHXFentress, Overton20 min
May 31, 4:38 PM CDTSevere Thunderstorm WarningOHXWayne37 min
May 31, 5:23 PM CDTSevere Thunderstorm WarningOHXJackson37 min
May 31, 6:37 PM CDTSevere Thunderstorm WarningOHXWilliamson23 min
May 31, 6:53 PM CDTSevere Thunderstorm WarningOHXSumner37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.